Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 5, NWS Mobile, AL

January 7, 2007Butler County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 7, 2007, 5:02 PM CST for Butler County, Alabama. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 7, 2007, 5:02 PM CST (23:02 UTC)
Expired
Jan 7, 2007, 5:30 PM CST
In force
28 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Butler County, AL

What was reported inside it

TimeReportWhereRemark
Jan 7, 5:02 PM CSTTSTM WND DMG3 Nne Greenville, ALTREES DOWN NEAR POWELL AND AIRPORT RD. SPECIES AND SOIL CONDITIONS UNKNOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 12:26 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 072302
SVRMOB
ALC013-072330-
/O.NEW.KMOB.SV.W.0005.070107T2302Z-070107T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
502 PM CST SUN JAN 7 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BUTLER COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 530 PM CST

* AT 457 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF BUTLER
  SPRINGS...OR ABOUT 21 MILES NORTH OF EVERGREEN...AND MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I65 AND AL 10 BY 510 PM CST
  I65 AND AL 185 AND GREENVILLE BY 515 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3178 8692 3164 8680 3204 8641 3216 8658

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:55 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jan 7, 2:55 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CST SUN JAN 7 2007

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)COLD FRONT OUT TO THE WEST
ACROSS MISSISSIPPI. SHOWERS AND THUNDERSTORMS IN ADVANCE...SOME MAY
BE SEVERE THE REMAINDER OF THE AFTERNOON. EXPECT THE LINE OF STORMS
PRECEDING THE FRONT TO BE FROM NEAR MOBILE TO CAMDEN LINE AROUND 330
PM WITH FRONT NEAR THE SAME AREA AROUND 8 PM. RUC/NAM IS SHOWING THE
WIND SHIFT AT 9 PM.  MAY BE ABLE TO CLEAR MY MISSISSIPPI COUNTIES
FROM THE WATCH WITH THE ZONE RELEASE. DRIER AND COOLER AIR COMING IN
BEHIND THE FRONT WILL NO PRECIPITATION EXPECTEDS THROUGH THE
REMAINDER OF THE SHORT TERM PERIOD. WILL BE SOME TEMPERATURES
TUESDAY AND WEDNESDAY MORNINGS FREEZING AND BELOW FROM THE INTERIOR
OF THE COASTAL ZONES NORTH ACROSS THE FORECAST AREA.

.LONG TERM...NO CHANGES MADE...SLIGHT CHANCE OF RAIN IN FORECAST
THURSDAY NIGHT THROUGH THE REMIANDER OF THE FORECAST PERIOD. LOW
LEVEL FLOW RETURNS TO THE SOUTH AND SOUTH EAST WITH PRECIPITABLE
WATER VALUES BETWEEN AN INCH AND A INCH AND A HALF BY LATE WEEK INTO
NEXT WEEKEND. GFS AT THIS EARLY STAGE IS SHOWING ANOTHER FRONT WITH
BAND OF RAIN AND THUNDERSTORMS FOR NEXT SUNDAY...WELL SEE. /11

&&

.MARINE...FORECASTERS HAVE BEEN CONTENDING WITH A MARINE LAYER OF
LOW STRATUS AND DENSE FOG WHICH EXTENDS INTO SOME OF THE BEACH
COMMUNITIES AS WELL. THIS HAS FORMED IN RESPONSE TO WARM MOIST LOW
LEVEL SOUTHERLY FLOW ATOP COOLER SEA SURFACE TEMPERATURES ACROSS THE
NORTHERN GULF AND AREA BAYS. MEANWHILE...COLD FRONT IS PROGGED TO
PASS ACROSS THE COASTAL WATERS THIS EVENING...BRINGING A WIND SHIFT
AND AN INCREASE IN NORTHERLY FLOW. SEA STATES ALSO BUILDING AS WELL.
DID NOT MAKE MUCH CHANGE TO WINDS WITH ONLY A FEW MINOR TWEAKS TO
SEAS GIVEN FETCH CONSIDERATIONS. COVERAGES OF SHOWERS AND EMBEDDED
THUNDERSTORMS DECREASE WITH THE WIND SHIFT. STILL COULD BE SOME FOG
AROUND TONIGHT DESPITE THE FRONTAL PASSAGE. /10

HIGH PRESSURE RIDGE MOVES EAST ACROSS THE SOUTHERN STATES BY THE
MIDDLE OF THE WEEK AND THEN INTO THE SOUTHEAST UNITED STATES BY
WEEKS END. THUS...A MODERATE RETURN FLOW SETS UP LATE IN THE
FORECAST. /10

&&

.FIRE WEATHER...DRIER AIR ON MONDAY MAY REACH RED FLAG CONDITIONS
OVER THE FLORIDA PANHANDLE...BUT THE LAST FEW LOW HUMIDITY EPISODES
HAVE NOT MET THE 4 HOUR DURATION. THINK THAT WILL BE THE CASE MONDAY
WITH THE LOW SUN ANGLE AND COOL TEMPERATURES EXPECTED. TUESDAY MAY
REQUIRE A FIRE WEATHER WATCH WITH THE SLIGHTLY WARMER
TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      46  61  33  64 / 100  05  00  00
PENSACOLA   48  60  36  61 /  90  05  00  00
DESTIN      52  63  42  60 /  80  05  00  00
EVERGREEN   46  59  30  58 /  90  05  00  00
WAYNESBORO  43  57  29  56 / 100  05  00  00
CAMDEN      46  57  30  55 / 100  05  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

FL...DENSE FOG ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM SUNDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: AND MOBILE BAY.

     SMALL CRAFT ADVISORY FROM 7 PM SUNDAY TO 11 AM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 7, 12:40 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1240 PM CST SUN JAN 7 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
081200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1240 PM CST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WARM AND MOIST SOUTHERLY FLOW ACROSS COOLER SEA SURFACE
TEMPERATURES OVER THE NORTHERN GULF AND AREA BAYS LOOK TO RESULT IN
A CONTINUATION OF LOW STRATUS AND AREAS OF DENSE FOG ALONG THE
COASTAL ZONES AND ADJACENT GULF WATERS. FOG POSES A HAZARD FOR
MOTORISTS AND MARINE INTERESTS.

TO THE WEST AND NORTHWEST...SHOWERS AND THUNDERSTORMS BECOME THE
MAIN FOCUS. AN INCREASE IN COVERAGE OF THUNDERSTORMS FROM WEST TO
EAST IS FORECAST AS A STRONG COLD FRONT APPROACHES FROM WEST. THE
AIRMASS IS FORECAST TO BECOME MORE UNSTABLE. THUS...SOME OF THE
STORMS COULD BECOME BRIEFLY SEVERE ALONG WITH THE POTENTIAL FOR
ISOLATED TORNADOES.

AS THE FRONT MOVES THROUGH THE AREA EARLY THIS EVENING...
STRENGTHENING OFFSHORE WIND FLOW IN ITS WAKE BRINGS AN END TO THE FOG
AND THE SEVERE WEATHER THREAT...BUT WILL MAKE FOR BUILDING SEAS.
THUS...HAZARDOUS BOATING CONDITIONS REMAIN IN THE FORECAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG OFFSHORE WIND FLOW WILL MAKE HAZARDOUS BOATING CONDITIONS
MONDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT ANTICIPATED WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL BE REQUIRED THROUGH EARLY TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 11:31 AM CSTDense Fog AdvisoryMOB4 hr
Jan 7, 3:55 PM CSTSevere Thunderstorm WarningMOBMonroe, Wilcox35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.